In the COVID-19 pandemic, there were many cases where some individuals suffered health problems, some due to the virus itself and others from the vaccines. One woman who also attributed her heavy periods to a COVID booster shot she received was shocked when she learned they were actually a sign of a rare type of leukemia.
Victoria attributed her abnormal bleeding to the fact that she had received the shot two days earlier. She came to this conclusion after hearing on the news that the vaccine might affect women’s periods.
However, as the severe bleeding persisted, Victoria realized that “something was terribly wrong” and went to visit her doctor. After doing some blood tests, the doctor informed Victoria that she would need to be admitted to a hospital.
Victoria was informed by a doctor that they believed it was likely to be cancer, and after having more testing, she was diagnosed with Acute Promyelocytic Leukemia, a rare type of leukemia that required treatment to be started immediately.
Victoria was hospitalized for a total of 42 days, and she believes that if she had not noticed that her period was thicker than normal, she would not have been diagnosed with the disease.
Victoria’s condition has improved to the point that she is no longer experiencing any symptoms of the disease. Because of what she went through, she feels like she has to tell people about the signs of the disease.
“I would say to people to just trust your instincts, you know what is normal about your own body. I knew my period wasn’t right and if I hadn’t called the doctors to discuss it then I might not have been diagnosed as quickly,” Victoria said.